Alert archive / Nebraska / Frost Advisories in 2014
Frost Advisory 5, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at May 17, 2014, 3:48 AM CDT for 14 counties in Nebraska. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2014, 3:48 AM CDT (08:48 UTC)
- Expired
- May 17, 2014, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 71 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
287 WWUS73 KLBF 170848 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 AM CDT SAT MAY 17 2014 ...FROST ADVISORY THIS MORNING... .COLD AIR AND CALM WINDS WILL COMBINE FOR SOME TEMPERATURES AROUND 30 THIS MORNING. NEZ005>010-025>029-037-038-059-171300- /O.NEW.KLBF.FR.Y.0005.140517T0848Z-140517T1300Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP- GARFIELD-WHEELER-LOGAN-CUSTER-LINCOLN- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR... BURWELL...BARTLETT...STAPLETON...BROKEN BOW...NORTH PLATTE 348 AM CDT SAT MAY 17 2014 ...FROST ADVISORY IN EFFECT UNTIL 8 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURE: TEMPERATURES WILL FALL TO AROUND 30 DEGREES THIS MORNING ACROSS NORTH CENTRAL NEBRASKA. * IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ POWER
1 follow-up statement
196 WWUS73 KLBF 171309 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 809 AM CDT SAT MAY 17 2014 ...FROST ADVISORY ALLOWED TO EXPIRE... NEZ005>010-025>029-037-038-059-171415- /O.EXP.KLBF.FR.Y.0005.000000T0000Z-140517T1300Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP- GARFIELD-WHEELER-LOGAN-CUSTER-LINCOLN- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR... BURWELL...BARTLETT...STAPLETON...BROKEN BOW...NORTH PLATTE 809 AM CDT SAT MAY 17 2014 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. FROST ADVISORY ALLOWED TO EXPIRE AS TEMPERATURES RISE INTO THE UPPER 30S TO AROUND 40. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at May 17, 3:33 AM CDT, 15 minutes earlier.
Area forecast discussion, May 17, 3:33 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 AM CDT SAT MAY 17 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 333 AM CDT SAT MAY 17 2014 CURRENT OBSERVATIONS INDICATE A FROST ADVISORY IS REQUIRED. THIS ADVISORY IS VALID UNTIL 13Z THIS MORNING. MODELS ALL GENERATING SOME CONVECTION TODAY AND TONIGHT BEGINNING OVER THE EASTERN NEBRASKA PANHANDLE AND SPREADING EAST INTO THE WESTERN SANDHILLS AND SOUTHWEST NEBRASKA. UPSLOPE REGIME WITH SURFACE HIGH TO THE EAST. MOISTURE ADVECTION BRINGING SURFACE DEW POINTS INTO THE 40S THIS AFTERNOON. MOSTLY CLOUDY SKIES WILL SUPPRESS DAYTIME HIGHS. SURFACE INSTABILITY WILL INCREASE THIS AFTERNOON WITH AFTERNOON HEATING. STRONG 700MB WAVE TO MOVE ACROSS THE AREA PROVIDING LIFT THROUGH THE AFTERNOON AND EARLY EVENING. SOUTHERLY WINDS OVER NIGHT WILL KEEP BOUNDARY LAYER MIXED AND TEMPERATURES IN THE UPPER 30S AND LOW 40S FOR OVER NIGHT LOWS. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 333 AM CDT SAT MAY 17 2014 12Z SUNDAY AND BEYOND. TRANSITORY UPPER LEVEL RIDGE TO BUILD EAST ACROSS THE NORTHERN/CENTRAL HIGH PLAINS ON SUNDAY...BRINGING MILD TEMPERATURES AND MAINLY DRY CONDITIONS. HIGHS TO RETURN BACK INTO THE 70S FOR ALL LOCATIONS...WITH THE POSSIBILITY OF A 80 DEGREE READING ACROSS OUR FAR WEST AND SOUTHWEST. THE UPPER RIDGE WILL CAP VERTICAL MOTION ACROSS MUCH OF THE CWA FOR MUCH OF THE DAY...HOWEVER WITH SOUTHERLY RETURN FLOW FIRMLY ESTABLISHED THROUGH THE DAY...MOISTURE ADVECTION WILL WORK WITH STEEP LAPSE RATES AND A WEAK NORTHERN PLAINS WAVE TO PROMOTE STORM DEVELOPMENT ACROSS OUR NORTHERN BORDER SUNDAY EVENING AND OVERNIGHT. BEST FOCUS IS WELL NORTH OF THE CWA...BUT AS ISENTROPIC LIFT DEVELOPS WITHIN A GREATER SW TRAJECTORY OF THE UPPER LEVEL FLOW /AS THE RIDGE BUILDS EAST/...ISOLATED CONVECTION WILL BE POSSIBLE ACROSS OUR NORTHERN ZONES. GIVEN FAVORABLE INSTABILITY PARAMETERS...A STRONG STORM OR TWO IS NOT OUT OF THE QUESTION. WITH THE DEVELOPMENT OF SOUTHWEST FLOW ALOFT EARLY NEXT WEEK...THERE WILL BE SEVERAL OPPORTUNITIES FOR PRECIPITATION AS A STEADY TRAIN OF SHORTWAVES/DISTURBANCES EJECT FROM THE PARENT WESTERN CONUS TROUGH. AN ACTIVE WEATHER PATTERN IS ANTICIPATED...WITH NEAR DAILY CHANCES OF SHOWERS AND THUNDERSTORMS IN VARIOUS LOCALS ACROSS THE CWA EACH DAY. THE HIGHEST POPS ATTM ARE TIED TO THE ANTICIPATED LOCATION OF A SURFACE BOUNDARY/FRONT AS IT CONTINUES TO OSCILLATE NORTH AND SOUTH FROM DAY TO DAY. THE WEDNESDAY NIGHT/EARLY THURSDAY TIME PERIOD SEEMS TO FAVOR THE BEST WIDESPREAD CHANCE OF QPF FOR THE CWA AS SYSTEM RELATIVE ISENTROPIC LIFT IS REFLECTED IN THE MOTION OF THE 305-310K SFC AND THE RESPECTIVE LOCAL PRESSURE DERIVATIVES. ONCE AGAIN INSTABILITY PARAMETERS WOULD FAVOR A POTENTIAL FOR STRONG STORMS...BUT THIS TIME THE BEST INSTABILITY IS ACROSS SOUTHERN PORTIONS OF THE CWA. PRECIPITATION CHANCES REMAIN THROUGH THE ENTIRE WORK WEEK AS THE FRONT OSCILLATES NORTH AND SOUTH. BEYOND MONDAY WHEN HIGHS SHOULD BE ABOVE AVERAGE...DAILY HIGH TEMPERATURES TO REMAIN SEASONAL FOR MUCH OF THE UPCOMING WORK WEEK. HOWEVER WITH SOUTHERLY TO AT TIME EASTERLY UPSLOPE FLOW EXPECTED ACROSS THE FORECAST AREA...PERSISTENT CLOUDS AND LOWER TROPOSPHERIC MOISTURE WILL HELP KEEP OVERNIGHT LOWS GENERALLY ABOVE AVERAGE...WITH LOWS ONLY IN THE UPPER 40S TO LOWER 50S. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1250 AM CDT SAT MAY 17 2014 VFR CONDITIONS FORECAST FOR THE KVTN TAF SITE WITH WINDS BELOW 10KTS. AT KLBF...VFR CONDITIONS ARE ALSO FORECAST. HOWEVER...IFR CONDITIONS ARE INDICATED BY SOME MODEL GUIDANCE. WILL CONTINUE MENTION OF SCT005 BETWEEN 09Z AND 14Z SATURDAY. OTHERWISE WINDS LOOK TO REMAIN BELOW 10KT. && .LBF WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR NEZ005>010- 025>029-037-038-059. && SHORT TERM...POWER LONG TERM...JACOBS AVIATION...POWER
Hazardous weather outlook, May 16, 3:53 PM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT FRI MAY 16 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-172100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 353 PM CDT FRI MAY 16 2014 /253 PM MDT FRI MAY 16 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH THURSDAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. SOME STORMS MAY BE ON THE STRONG SIDE WEDNESDAY AND THURSDAY. LATER FORECASTS WILL BETTER DETERMINE THE SEVERE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) SNIVELY
Nearby
Frost Advisories in Nebraska, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.